Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 12, 2012, 4:48 PM EDT. It took effect at Sep 12, 2012, 5:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 4:48 PM EDT (20:48 UTC)
- In effect from
- Sep 12, 2012, 5:00 PM EDT
- Expired
- Sep 12, 2012, 9:44 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
737 WHUS73 KGRR 122048 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 448 PM EDT WED SEP 12 2012 LMZ846>849-130200- /O.CAN.KGRR.SC.Y.0063.000000T0000Z-120913T0200Z/ /O.NEW.KGRR.SC.Y.0064.120912T2100Z-120913T0200Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 448 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...SOUTH 15 TO 25 KNOTS DECREASING TO 10 TO 15 KNOTS TONIGHT VEERING NORTH 10 TO 20 KNOTS TOWARD DAYBREAK. * WAVES...4 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ845-122200- /O.CAN.KGRR.SC.Y.0063.000000T0000Z-120912T2100Z/ SOUTH HAVEN TO HOLLAND MI- 448 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DECREASE OVERNIGHT. $$ OSTUNO
1 follow-up statement
180 WHUS73 KGRR 130144 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 944 PM EDT WED SEP 12 2012 LMZ846>849-130245- /O.CAN.KGRR.SC.Y.0064.000000T0000Z-120913T0200Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 944 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTH WINDS CONTINUE TO DIMINISH THIS EVENING. WAVES WILL CONTINUE TO SUBSIDE TO 1 TO 3 FEET THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 3:21 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 12, 3:21 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 PM EDT WED SEP 12 2012
.SYNOPSIS...
ISSUED AT 321 PM EDT WED SEP 12 2012
A COLD FRONT WILL MOVE THROUGH SOUTHWEST MICHIGAN THURSDAY
MORNING. RAIN WILL DEVELOP ACROSS THE AREA... BEHIND THE
FRONT...THURSDAY AFTERNOON AND CONTINUE INTO THE MID EVENING.
COOL HIGH PRESSURE WILL FOLLOW THE FRONT RESULTING IN A WEEKEND
WITH MOSTLY CLEAR SKIES BUT WITH FALL LIKE TEMPERATURES.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 321 PM EDT WED SEP 12 2012
OUR PRIMARY ISSUE TONIGHT IS WILL IT IN-FACT RAIN HERE THURSDAY
AFTERNOON INTO THURSDAY NIGHT OR WILL THIS BE ANOTHER MISSED RAIN
EVENT (SORT OF LIKE LAST WEEKEND).
THIS AFTERNOON WE HAVE A 135-140 KNOT JET ENTRANCE REGION AS OUR
PRIMARY DRIVER FOR THE RAIN OVER MN...NW WI...NW IA...W NE AND
EXTREME SE SD. THAT LIFTS QUICKLY NE BUT THERE IS ANOTHER AREA OF
LIFT COMING ASSOCIATED WITH THE DIGGING UPPER LOW AND THE JET CORE
DRIVING SOUTHEAST ROTATES INTO THE BASE OF THE UPPER TROUGH MID
EVENING THURSDAY. THIS CREATES ANOTHER AREA OF MID TO UPPER LEVEL
LIFT AS IT COMES IN THE VICINITY OF THE FRONT AND RESULTS IN A
GOOD AREA OF ISENTROPIC LIFT... MID LEVEL FRONTOGENEIS... LOW TO
MID LEVEL MOISTURE CONVERGENCE AND ALONG WITH THAT PRECIPITABLE
WATER VALUES ARE AROUND 150 TO 170 PCT OF NORMAL. MODEL SOUNDING
ARE NEARLY SATURATED TO ABOVE 500 MB AS THIS SYSTEM MOVES THROUGH.
SO GIVEN ALL THE REASONS FOR MOIST LIFT BETWEEN 4 PM AND MIDNIGHT
THURSDAY... IT WOULD SEEM TO ME IT SHOULD RAIN. THUS I HAVE HIGH
POPS FOR THIS TIME PERIOD AND I TRIED TO PUT SOME ELEMENT OF
TIMING OF THE RAIN BAND IN THE GRIDS TOO.
IT NOW APPEARS THIS WILL BE A QUICK HITTING TYPE EVENT. THE UPPER
FLOW HAS BECOME RATHER PROGRESSIVE SO THE NEXT UPSTREAM PACIFIC
ORIGIN SHORTWAVE MOVES INTO WEST COAST (BC) BY THURSDAY NIGHT...
BOOTING THIS SYSTEM QUICKLY EAST. THAT MEANS QUICK CLEARING FRIDAY
MORNING AS HIGH PRESSURE BUILDS AND AS DOES SHORTWAVE RIDGING.
FRIDAY NIGHT SHOULD BE A TYPICALLY CHILLY EARLY FALL NIGHT WITH
LOWS IN THE MID TO UPPER 30S NORTH AND MID 40S SOUTH.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 321 PM EDT WED SEP 12 2012
THE MID RANGE MODELS CONTINUE IN GOOD AGREEMENT... THOUGH THEY
HAVE BECOME MORE PROGRESSIVE. THIS SHIFT DECREASES THE CONFIDENCE
LEVEL OF THE FORECAST A LITTLE.
HIGH PRESSURE WILL COVER THE REGION SATURDAY AND SUNDAY. A LOW
PRESSURE SYSTEM WILL THEN BRING A CHANCE OF RAIN... MAINLY MONDAY
NIGHT INTO TUESDAY. THE 00Z ECMWF IS A BIT MORE PROGRESSIVE THAN THE
06Z AND 12Z RUNS OF THE GFS. THE GOING FORECAST MORE CLOSELY MATCHES
THE GFS RUNS... WITH LATER ONSET AND LONGER DURATION OF
PRECIPITATION.
TEMPERATURES WILL BE AROUND TO A LITTLE ABOVE NORMAL SATURDAY
THROUGH MONDAY NIGHT. VALUES WILL DROP A LITTLE BELOW NORMAL FOR
TUESDAY AND WEDNESDAY. NORMAL HIGHS THIS TIME OF YEAR ARE AROUND 70
DEGREES WITH NORMAL LOWS AROUND 50.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY)
ISSUED AT 120 PM EDT WED SEP 12 2012
VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY AFTERNOON. CLOUDS WILL
BE ON THE INCREASE THURSDAY... ESPECIALLY AT MID AND UPPER LEVELS.
SOUTHWEST WINDS GUSTING TO AROUND 20 KNOTS WILL DECREASE TONIGHT TO
AOB 10 KNOTS.
&&
.MARINE...
ISSUED AT 321 PM EDT WED SEP 12 2012
I WILL ALLOW THE ADVISORIES TO EXPIRE AS FORECAST AND CALL THAT GOOD.
WE MAY NEED TO ISSUE ANOTHER SMALL CRAFT AVISORY FOR THURSDAY NIGHT
INTO FRIDAY AS THE COLD AIR COMES IN BUT IT WOULD SEEM TO RECEAT A
MESSY FORECAST TO HAVE BOTH HEADLINES NOW SO I WILL LET THE
MIDNIGHT SHIFT DEAL WITH THAT ISSUE.
&&
.HYDROLOGY...
ISSUED AT 321 PM EDT WED SEP 12 2012
RAINFALL AMOUNTS WILL NOT BE NEARLY ENOUGH TO CAUSE ISSUES ON
EITHER THE LARGE OR SMALL RIVERS OR STREAMS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LMZ846>849.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ845.
&&
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...63
AVIATION...63
HYDROLOGY...WDM
MARINE...WDMHazardous weather outlook, Sep 12, 10:40 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1040 AM EDT WED SEP 12 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130745- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1040 AM EDT WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-130745- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1040 AM EDT WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHERLY WINDS AND WAVES OF 3 TO 6 FEET WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT AND BEACH GOERS TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PERIOD OF STRONG NORTH WINDS AND HIGHER WAVE HEIGHTS IS EXPECTED THURSDAY AND THURSDAY NIGHT BEHIND A COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE WDM
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.